The Annals of Statistics

Discussion

C. L. Mallows

Full-text: Open access

Abstract

We show that it is helpful to generalize Vardi's problem, estimating an unknown distribution from selection-biased samples, by allowing the sample sizes to be random. The problem then assumes an elegant symmetry, leading to a transparent demonstration of the convergence of Vardi's algorithm.

Article information

Source
Ann. Statist., Volume 13, Number 1 (1985), 204-205.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176346586

Digital Object Identifier
doi:10.1214/aos/1176346586

Mathematical Reviews number (MathSciNet)
MR773161

Zentralblatt MATH identifier
1002.62503

JSTOR
links.jstor.org

Subjects
Primary: 62F10: Point estimation

Keywords
Multinomial selection bias

Citation

Mallows, C. L. Discussion. Ann. Statist. 13 (1985), no. 1, 204--205. doi:10.1214/aos/1176346586. https://projecteuclid.org/euclid.aos/1176346586


Export citation